MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08060
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further procedural details to bard.
 
Event or Problem Description
It was reported that during a stenting procedure of the middle basilic vein via access through an upper arm fistula, the endovascular stent graft was found to be incompletely expanded post deployment.Therefore, an additional stent was placed inside the endovascular stent graft to expand it and maintain it open.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.No sample was returned.On the basis of the images provided, the reported event could be confirmed.The image shows the proximal 1/3 of the stent graft to be incompletely expanded compared to the distal part.Another stent graft was implanted for treatment of the not fully expanded stent graft segment.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult or challenging stent placement site.In this case, no difficulties were experienced during stent deployment and pre- and post-dilation was performed.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu supplied with this product states that both ports of the device must be flushed with sterile saline.The ifu states: "pre-dilate the lesion and confirm that the stenosed lumen can be dilated to the desired diameter." and "post-dilate the stent graft with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel." in addition, the ifu indicates that an introducer sheath of appropriate inner diameter is required for the procedure as well as a balloon angioplasty catheter for pre and/or post dilation." also the ifu states that careful attention should be paid to ensure that the device is appropriately sized to the achievable lumen, taking into account any change to the stated treatment area diameter that may have resulted from previous interventions.
 
Event or Problem Description
It was reported that during a sheathless stenting procedure of a pre-dilated lesion in the middle basilic vein via access through an upper arm fistula, the endovascular stent graft was found to be incompletely expanded post deployment.Post-dilation with several balloons was unsuccessful to open the not fully expanded stent graft segment.Therefore, an additional stent was placed inside the endovascular stent graft to expand it and maintain it open.The diameter of the lesion was reported to be 8 mm and neither the tracking anatomy nor the target lesion was reported to be tortuous or calcified.The user had no difficulties in advancing the delivery system to the target site.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6569290
Report Number9681442-2017-00181
Device Sequence Number10950122
Product Code PFV
UDI-Device Identifier04049519008493
UDI-Public(01)04049519008493(17)190930(10)ANAW4207
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberFEM08060
Device Catalogue NumberFEM08060
Device Lot NumberANAW4207
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight59